Alert archive / Arizona / Wind Advisories in 2012

Wind Advisory 12, NWS Flagstaff, AZ

April 12, 20124 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 12, 2012, 2:49 PM MST for 4 counties in Arizona. It took effect at Apr 13, 2012, 1:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 2:49 PM MST (21:49 UTC)
In effect from
Apr 13, 2012, 1:00 PM MST
Expired
Apr 13, 2012, 7:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WWUS75 KFGZ 122149
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
249 PM MST THU APR 12 2012

...AN APPROACHING DEEP LOW PRESSURE SYSTEM ON WILL LEAD TO STRONG
AND GUSTY SOUTHWEST WINDS BY LATE FRIDAY MORNING INTO FRIDAY EVENING...


AZZ004-006>008-011>017-038-040-130600-
/O.NEW.KFGZ.WI.Y.0012.120413T1800Z-120414T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...
SEDONA...DILKON
249 PM MST THU APR 12 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

* TIMING...SOUTHWEST WIND ARE FORECAST TO INCREASE BY LATE FRIDAY
  MORNING. STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON AND THEN BEGIN TO DECREASE BY AROUND SUNSET FRIDAY
  EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. MAJOR ROUTES EFFECTED BY THE WINDS
  ARE INTERSTATE 40 FROM THE NEW MEXICO BORDER WEST TO THE MOJAVE
  COUNTY LINE...INTERSTATE 17 FROM FLAGSTAFF SOUTH TO THE MOGOLLON
  RIM...PORTIONS OF HIGHWAY 89 AND 89A. A FEW AREAS OF BLOWING
  DUST AND SAND MAY DEVELOP...ESPECIALLY OVER THE LITTLE COLORADO
  RIVER VALLEY BETWEEN FLAGSTAFF AND WINSLOW AND NORTH OF
  FLAGSTAFF...CAUSING MINOR REDUCTION IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
816 
WWUS75 KFGZ 130558
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1058 PM MST THU APR 12 2012

AZZ004-006>008-011>017-038-040-131400-
/O.CON.KFGZ.WI.Y.0012.120413T1800Z-120414T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...
SEDONA...DILKON
1058 PM MST THU APR 12 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE FRIDAY MORNING.
  STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON
  AND BEGIN TO DECREASE FRIDAY EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREA ROADS AFFECTED INCLUDE I-40
  FROM WEST OF SELIGMAN TO THE NEW MEXICO BORDER...I-17 FROM
  FLAGSTAFF SOUTH TO THE RIM OVERLOOK...AS WELL AS PORTIONS OF
  HIGHWAY 89 AND 89A. AREAS OF BLOWING DUST AND SAND MAY
  DEVELOP...ESPECIALLY OVER THE LITTLE COLORADO RIVER VALLEY
  BETWEEN FLAGSTAFF AND WINSLOW...AND NORTH OF FLAGSTAFF ALONG
  HIGHWAY 89. THIS WILL CAUSE PERIODIC...MINOR REDUCTIONS IN
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
908 
WWUS75 KFGZ 131047
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 AM MST FRI APR 13 2012

AZZ004-006>008-011>017-038-040-131900-
/O.CON.KFGZ.WI.Y.0012.120413T1800Z-120414T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...
SEDONA...DILKON
347 AM MST FRI APR 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING. THESE
  STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON
  BEFORE BEGINNING TO DECREASE DURING THE EVENING HOURS.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY
  DEVELOP...ESPECIALLY OVER THE LITTLE COLORADO RIVER VALLEY
  BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AND NORTH OF
  FLAGSTAFF ALONG HIGHWAY 89. THIS WILL CAUSE PERIODIC REDUCTIONS 
  IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
922 
WWUS75 KFGZ 131615
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 AM MST FRI APR 13 2012

AZZ004-006>008-011>017-038-040-140015-
/O.EXT.KFGZ.WI.Y.0012.120413T2000Z-120414T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...
SEDONA...DILKON
915 AM MST FRI APR 13 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING. STRONG
  AND GUSTY WINDS DEVELOPING LATER THIS AFTERNOON CONTINUING INTO
  THE EVENING AND THEN DECREASING AFTER SUNSET.

* WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH
  UP THROUGH AROUND 2 PM MST...THEN SOME TIME AFTER 2 PM MST WINDS
  INCREASING TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY 
  DEVELOP...ESPECIALLY OVER THE LITTLE COLORADO RIVER VALLEY 
  BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AND NORTH OF 
  FLAGSTAFF ALONG HIGHWAY 89. THIS WILL CAUSE PERIODIC 
  REDUCTIONS IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
565 
WWUS75 KFGZ 132137
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
237 PM MST FRI APR 13 2012

AZZ004-006>008-011>017-038-040-140200-
/O.CON.KFGZ.WI.Y.0012.000000T0000Z-120414T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...
SEDONA...DILKON
237 PM MST FRI APR 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
  AFTERNOON. THE STRONG WINDS WILL LAST INTO THE EVENING AND THEN
  DECREASING AFTER SUNSET.

* WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST AND SAND MAY
  DEVELOP...ESPECIALLY OVER THE LITTLE COLORADO RIVER VALLEY
  BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER. THIS WILL CAUSE
  PERIODIC REDUCTIONS IN VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
705 
WWUS75 KFGZ 140200
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 PM MST FRI APR 13 2012

AZZ004-006>008-011>017-038-040-140300-
/O.EXP.KFGZ.WI.Y.0012.000000T0000Z-120414T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...
SEDONA...DILKON
700 PM MST FRI APR 13 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDY CONDITIONS WILL CONTINUE IN MANY AREAS OVERNIGHT AS A COLD
FRONT MOVES ACROSS THE STATE. HOWEVER...SPEEDS WILL REMAIN BELOW
ADVISORY CRITERIA.

SOUTHWEST WINDS WILL GENERALLY RANGE FROM 15 TO 25 MPH WITH GUSTS
FROM 30 TO 35 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE OVERNIGHT
NEAR THE COLD FRONT...BUT THESE GUSTS WILL BE SHORT LIVED AND ARE
NOT EXPECTED TO BE WIDESPREAD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:45 AM MST, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 12, 9:45 AM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST THU APR 12 2012

.SYNOPSIS...
COOL AND BREEZY WEATHER WILL CONTINUE TODAY AS BROAD LOW PRESSURE
CONTINUES TO DEVELOP ACROSS THE WESTERN STATES. ISOLATED SHOWERS
WILL ALSO BE POSSIBLE FOR THE NORTHERN THIRD OF THE STATE. WINDIER
CONDITIONS WILL RETURN FRIDAY IN ADVANCE OF COLDER AND STRONGER
LOW PRESSURE MOVING INTO THE NORTHLAND. THE STORMIEST PERIOD OF
THE WEEK IS ANTICIPATED TO BE FRIDAY NIGHT AND SATURDAY...WITH
SOME SNOW ACCUMULATION OVER HIGHER TERRAIN. UNSETTLED CONDITIONS
WILL LINGER THROUGH SUNDAY...WITH RAPIDLY WARMING AND DRYING
WEATHER EARLY NEXT WEEK.

&&

.DISCUSSION...A RELATIVELY QUIET WEATHER DAY TODAY IS IN STORE AS A
WEAK HIGH PRESSURE RIDGE BUILDS OVER THE AREA. AFTERNOON HIGH
TEMPERATURE FORECAST FOR TODAY ARE AROUND 5 DEGREES BELOW NORMAL.
THE PRESSURE GRADIENT WILL BEGIN TO INCREASE THIS AFTERNOON AS THE
NEXT SIGNIFICANT OFF SHORE LOW PRESSURE SYSTEM BEGINS TO TRACK
EASTWARD INTO NORTHERN CALIFORNIA. THE WIND FORECAST FOR TODAY WAS
UPDATED TO INCREASE WIND GUSTS UP TO 40 MPH ESPECIALLY IN HIGHER
ELEVATION AREAS LATER THIS AFTERNOON.
&&

.PREVIOUS DISCUSSION /359 AM MST/...THE SIGNIFICANT EARLY SPRING
PATTERN SHIFT WILL CONTINUE OVER THE COMING DAYS UNDER STRONG AND
DEEPENING LOW PRESSURE ACROSS THE REGION. RELATIVELY UNEVENTFUL
WEATHER IS EXPECTED TODAY INTO EARLY FRIDAY WITH BREEZY WINDS AND
ONLY ISOLATED SHOWERS. WIND SPEEDS WILL INCREASE MARKEDLY DURING THE
DAY FRIDAY IN ADVANCE OF A STRONG AND COLD CUTOFF LOW. THEN...THE
GREATEST CHANCES FOR APPRECIABLE PRECIPITATION IS LIKELY FROM FRIDAY
NIGHT AND INTO SATURDAY...WITH HIGHER ELEVATION SNOWFALL FORECAST.
STICKING WITH THE PREVIOUS FORECAST...ABOUT 2 TO 6 INCHES OF SNOW IS
POSSIBLE ABOVE 6000 FEET WITH LIGHTER AMOUNTS BELOW THAT ELEVATION.
WITH MODERATELY WARM SOILS...HIGH SUN ANGLES...AND INCREASING TEMPS
BY LATER IN THE WEEKEND...ANY SNOW COVER IS EXPECTED TO BE
SHORT-LIVED. INSTABILITY SHOWERS WILL PERSIST INTO SUNDAY...WITH
AMOUNTS MORE ON THE LIGHTER SIDE THAN FRIDAY NIGHT/SATURDAY. A
WARMING AND DRYING TREND IS ANTICIPATED FROM MONDAY THROUGH THE
MIDDLE STAGES OF NEXT WEEK.

&&

.AVIATION...
FOR THE 18Z PACKAGE...LINGERING MOISTURE WILL KEEP ISOLATED MVFR
CEILINGS OVER THE HIGHER TERRAIN AREAS NORTH OF A KGCN-KE91 LINE
THROUGH EARLY AFTERNOON TODAY...OTHERWISE VFR CONDITIONS ARE
EXPECTED UNTIL 12Z FRIDAY. WINDS WILL BE SW 10-20G25-30KT UNTIL
02Z...DECREASING TO 5-15G20KT AFTER 02Z. AFTER 12Z FRIDAY...AREAS OF
MVFR/IFR CONDITIONS IN SNOW SHOWERS WILL BEGIN TO AFFECT PORTIONS OF
NW AZ WEST OF A KGCN-KPGA LINE. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........TC/KD
AVIATION.......MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 12, 3:01 AM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 AM MST THU APR 12 2012

AZZ004>018-037>040-131415-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
301 AM MST THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

BREEZY SOUTHWEST WINDS AND ISOLATED SHOWERS ARE EXPECTED TODAY.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROM FRIDAY THROUGH MONDAY...A STRONG STORM SYSTEM WILL AFFECT
NORTHERN ARIZONA. SOUTHWEST WIND GUSTS TO 50 MPH ARE LIKELY FRIDAY.
RAIN AND HIGHER ELEVATION SNOW IS EXPECTED TO DEVELOP LATE FRIDAY
AND CONTINUE THROUGH LATE SATURDAY MORNING...DURING WHICH SOME SNOW
ACCUMULATIONS ARE EXPECTED...PREDOMINANTLY ABOVE 6000 FEET. COLD AND
SHOWERY CONDITIONS WILL PERSIST THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KD

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:08 PM MSTDust Storm WarningFGZApache, Navajo112 min

Nearby

Wind Advisories in Arizona, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.